# SDR CA151204004

- Difficulty date: December 2, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 22,938 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2400 · Electrical Power System
- Part: Outlet
- Condition: Failed
- Location: Electrical
- Stage of operation: NR
- How discovered: O
- Nature of condition: B, A
- Precautionary procedure: O

## Discrepancy

(CAN) GPU WAS TURNED ON TO PERFORM MAINTENANCE ON ACFT.  ONCE POWER WAS ON THE GPU CABLE SURGED.  IMMEDIATELY TURNED GPU OFF AND INSPECTED THE ACFT`S EXTERNAL POWER OUTLET.  IN DOING SO FLAME WAS NOTICED COMING FROM THE BACK OF THE OUTLET, FROM THE VOLTAGE PROTECTION DEVICE.  THE RISK WAS THE OVERVOLTAGE PROTECTION DEVICE MUST OF SHORTED OUT WHERE IT SHOULD HAVE DISCONNECTED THE CIRCUIT.  FLAME WAS EXTINGUISHED. VOLTAGE PROTECTION DEVICE WAS REPLACED.  NO DAMAGE TO AIRCRAFT OR SYSTEMS FOUND. GPU HAD BEEN RED TAGGED AND FLAGGED.
